MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number LP4.5-MLT4B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Deformity/ Disfigurement (2360)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of device history record for the plate confirmed no deviations in the manufacturing process and that the finished product met all required quality inspections prior to release.Should relevant additional information become available, a supplemental report will be filed.
 
Event or Problem Description
It was reported that in the early lengthening phase, it was discovered that the patient's tibia was developing a slight procurvatum deformity; however it was decided to continue with the lengthening process.It was also reported the plate had been implanted in an inverted orientation.The plate was removed after lengthening had reached an acceptable result and the surgeon made alignment adjustments and reinforced the surgical site with a static locking plate.Additionally, it was reported that during plate removal, one of the 4.5mm locking screws in the distal segment of the plate was noted to be broken and it was also discovered that the screw had been implanted with purchase in the near cortex only.Report 2 of 2.
 
Event or Problem Description
Additional information was received that a superficial wound infection was diagnosed.The infection is believed to be the result of prominent hardware in an area of limited soft tissue coverage.Additionally, the tension of the soft tissue over the plate increased and contributed to wound breakdown.
 
Additional Manufacturer Narrative
Additional data.

Brand Name
PRECICE PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11589054
Report Number3006179046-2021-00211
Device Sequence Number3546995
Product Code KTT
UDI-Device Identifier00887517021687
UDI-Public887517021687
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K192181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLP4.5-MLT4B
Device Lot Number0071317AAA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR